Jump to content

AngelC:Off of Lexapro and Ocular Migraines


AngelC

Recommended Posts

Hi, I’m so thankful to have found this site. In November I developed Serotonin Syndrome (that night will haunt me for the rest of my life) and had to be hospitalized.  I was on lexapro 10 mg and had upped my dose to 15 mg per my doctor. Mixed with my other medications is what they said caused the Serotonin Syndrome.
 Long story short, the hospital doctors told me I had to stop the lexapro cold turkey. My serotonin syndrome was bad and it can be fatal. So I had no choice but to stop taking it cold turkey. I had been on antidepressants for 24 years.

I was petrified of the withdrawal. But honestly it was not bad at all. (I’m wondering if it wasn’t bad because of how high my serotonin was while I stopped the lexapro … just my thought) The first few weeks I had leg pain, some digestive issues nothing big tho… insomnia (still have this but getting better), ocular migraines and emotions… wow I cry and feel now. Haven’t done that in many years. I’ve never, ever been a crier. But I really feel alive right now! Hospital Dr told me if I ever want to go back on antidepressants wait 1-2 months and then try one that doesn’t raise serotonin. I’d rather never go back on antidepressants! I’m staying positive that I can do life without them. 

Fast forward I’m on day 34 now without lexapro and the only symptoms I have left are the insomnia and these horrible ocular migraines. I’m getting them every 5-7 days now. Has anyone else experienced ocular migraines coming off of lexapro? I told my neurologist. He says it’s from my bad neck, not sleeping and stress. I’ve had ocular migraines before maybe 2 a year if that. I just had a cat scan while in the hospital and that was normal. But my gut is telling me the migraines have to do with my body/or brain adjusting to life without lexapro. Just wanted to see if anyone else has had this and when do the migraines ease up. Thank you in advance. :) 

Link to comment
  • Moderator

@AngelC

 

Hi and welcome to SA. I'm very sorry to hear about everything you've been through but glad you found us. We are all volunteers that have gone though/going through what you are. 

 

This is your page/thread where you can ask questions, comment and meet other members that have the same and even different situation as you being on Lexapro. We ask that members only have one introduction page so we can keep all your information in one place.

 

I'm very sorry to hear about the problems you had with Lexapro.  It's truly amazing what these meds can do to our bodies though.

 

Can you please create a signature:

 

Account Settings – Create or Edit a signature

 

I'm going to give you some information and you can read it at your leisure.

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Brain Remodelling

 

Withdrawal Normal Description

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Although I haven't read this thread personally, maybe it will give you some insight on your headaches:

 

 

 

You can always tag me by using the @ key then type frogie and you will see me in a list. Click on my name and it will show up in blue. Then I will get your message.

 

I hope I've given you some useful information. Please ask anyone if you have any questions you may have.

 

I'm rooting for you!

 

 

 

 

 

 

 

Edited by Frogie

PREVIOUS medications and discontinuations: Have been on medications since 1996. 

 Valium, Gabapentin, Lamictal, Prilosec and Zantac from 2000 to 2015 with a fast taper by a psychiatrist.

 Liquid Lexapro Nov, 2016 to 31-March, 2019 Lexapro free!!! (total Lexapro taper was 4 years-started with pill form)

---CURRENT MEDICATIONS:Supplements:Milk Thistle, Metamucil, Magnesium Citrate, Vitamin D3, Levothyroxine 25mcg, Vitamin C, 

 Xanax 1mg three times a day June, 2000 to 19-September, 2020 Went from .150 grams (average weight of 1 Xanax) three times a day to .003 grams three times a day.

19-September, 2020 Xanax free!!! (total Xanax taper was 15-1/2 months-1-June, 2019-19-September, 2020)

 

 

I am not a medical professional. The suggestions I make are based on personal experience.

Link to comment
  • Frogie changed the title to AngelC:Off of Lexapro and Ocular Migraines

I’ve had headaches lasting all day from when I wake up until I sleep with little relief. I quit Lexapro July 24th from 2.5mg but reinstated .5mg  24 days later.  The reinstatement has not got rid of the headaches and this past week has been brutal.

How often do they occur throughout the day?  How do you feel now?  
Mine headaches hurt above my ears and closer to the temples.  They are tension headaches is what I have been told.  Do you drink caffeine/ coffee?

2010 - 2018 Zoloft 75 mg

2020 Zoloft 12.5mg

2020 Switched July 6, 2020 to Lexapro 10 mg  Nov 10, 2020 5 mg 

2021 Feb 2, 2021 2.5 mg until July 24, 2021 (Date quit)

2021 Lexapro .5 mg Reinstatement Aug 18, 2021 

2021 Lexapro .42 mg Nov 16, 2021

2021 Lexapro .35 mg Dec 1, 2021

2021 Lexapro .5 mg updose Dec 11, 2021

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy